MAUDE Adverse Event Report: BIOMET MICROFIXATION TMJ SYSTEM RIGHT NARROW MANDIBULAR COMPONENT; JOINT, TEMPOROMANDIBULAR, IMPLANT

BIOMET MICROFIXATION TMJ SYSTEM RIGHT NARROW MANDIBULAR COMPONENT; JOINT, TEMPOROMANDIBULAR, IMPLANT
Model Number N/A
Medical Device Problem Codes Patient-Device Incompatibility (2682); Adverse Event Without Identified Device or Use Problem (2993); Migration (4003)
Health Effect - Clinical Codes Pain (1994); Scarring (2061); Fibrosis (3167); No Code Available (3191)
Date of Event 10/11/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.It is unknown at this time if the device will be returned for evaluation.The product remains implanted in the patient, but a revision may occur at a later unspecified date at which time the device may be returned for testing.Multiple mdr reports were filed for this event, please see associated reports: 0001032347-2019-00482.Concomitant medical products: tmj system right narrow mandibular component, part# 01-6550, lot# unknown.Tmj system right fossa component, small, part# 01-6562, lot# unknown.Unknown screws, part# unknown, lot# unknown.
 
Event or Problem Description
It was reported a patient had a revision scheduled to remove temporomandibular joint prostheses on the right side due to an unknown reason.Attempts were made to gather additional information but none was provided.No additional patient consequences were reported.
 
Event or Problem Description
This follow-up report is being submitted to relay additional information.It was reported the revision occurred due to device migration which caused pain and malocclusion.The surgeon noted the presence of benign fibrocartilage with scarring in the right tmj.The explanted devices were replaced with new tmj devices.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.
 
Event or Problem Description
This follow-up report is being submitted to relay additional information.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.As a revision surgery was confirmed by the surgeon, the complaint is confirmed.No product was returned; therefore, no functional tests or inspections could be performed.No x-rays, scans, or pictures were provided.Evaluation was provided from the clinical research team: interpositional fibrotic tissue growth caused an anterior dislocation of the implant, explaining the malocclusion and ultimately leading to failure (removal).Pain is also present.However, keep in mind that pain is a feature of the baseline disease for which this patient received a total joint replacement, and there is a high probability that pain was in place before the implantation of the biomet device.The non-conformance database (tipqa) was reviewed, no non-conformances were found.There are no indications of manufacturing defects.For all non-custom tmj mandibular implants in the previous one year (from the notification date) regarding malocclusion, there is a complaint rate of 0.297%, which is no greater than the occurrence listed in the afmea.For all non-custom tmj mandibular implants in the previous one year (from the notification date) regarding pain leading to a revision surgery, there is a complaint rate of 0.41%, which is no greater than the occurrence listed in the afmea.For all non-custom tmj mandibular implants in the previous one year (from the notification date) regarding dislocation, there is a complaint rate of 0.186%, which is no greater than the occurrence listed in the afmea.The most likely underlying cause of the complaint is the patient's condition.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.The following fields were updated: b4 date of this report.B5 describe event or problem.D4 expiration date.D10 device availability.G4 date received by manufacturer.G7 type of report.H2 follow up type.H3 device evaluated by manufacturer.H4 device manufacturer date.H6 method code.H6 results code.H6 conclusions code.H10 additional narratives/data.

Brand Name
TMJ SYSTEM RIGHT NARROW MANDIBULAR COMPONENT
Common Device Name
JOINT, TEMPOROMANDIBULAR, IMPLANT
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key9295759
Report Number0001032347-2019-00481
Device Sequence Number16245722
Product Code LZD
UDI-Device Identifier00841036011895
UDI-Public00841036011895
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P020016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2001
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2003
Device Model NumberN/A
Device Catalogue Number01-6550
Device Lot Number261360
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/10/2019
Supplement Date Received by Manufacturer11/12/2019
03/17/2020
Initial Report FDA Received Date11/08/2019
Supplement Report FDA Received Date12/05/2019
03/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;